Hail, Tolland
- When
- July 18, 7:44 PM EST to 8:03 PM EST
- Where
- Tolland County, Andover
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.733, -72.367
In Tolland County, thunderstorms dropped hail as large as nickels and ping pong balls in Andover, Storrs, and Mansfield. As the storms reached Windham County, damaging winds brought down trees and wires in Brooklyn and on Route 203 in Windham.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Severe thunderstorms moved across northern Connecticut in advance of a cold front.In Tolland County, thunderstorms dropped hail as large as nickels and ping pong balls in Andover, Storrs, and Mansfield. As the storms reached Windham County, damaging winds brought down trees and wires in Brooklyn and on Route 203 in Windham. One tree fell onto a house. Nickel sized hail was reported in Plainfield.Another cluster of severe thunderstorms then moved through Tolland and Windham Counties. In Mansfield, penny sized hail was reported and 6-inch diameter trees were blown down on Route 44. The storms also brought down trees onto wires on Route 6 in Danielson.Severe thunderstorms also moved through Hartford County. A wind gust to 59 mph was measured at Brainard Airport in Hartford, a large tree fell onto wires in Glastonbury, and trees were blown down in East Hartford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 18, 6:35 PM EST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 735 PM EDT TUE JUL 18 2006 .SHORT TERM /TONIGHT/... MESOSCALE UPDATE 6 WW 611 WILL BE ALLOWED TO EXPIRE FOR CENTRAL/NORTHERN ZONES AT 8 PM EDT. WW 614 IS IN EFFECT UNTIL 1 AM EDT WED FOR NORTHERN CT...RI AND SE MA EXCEPT NANTUCKET. FRONT HAS EDGED A LITTLE FARTHER S IN PAST COUPLE OF HOURS AND ROUGHLY EXTENDED FROM HARTFORD TO WORCESTER AND BOSTONS N SHORE. AT SAME TIME...YOU CAN SEE AN IMPRESSIVE OUTFLOW BOUNDARY WORKING S THROUGH MERRIMACK VALLEY...FROM EARLIER SEVERE STORMS THAT MOVED THROUGH CENTRAL NH. WE HAVE TIMED THIS BOUNDARY INTO METRO BOSTON AROUND 820 PM...BUT SHOULD DO LITTLE MORE THAN A WIND SHIFT TO N WITH GUSTS AS HIGH AS 25 MPH BRIEFLY. WE DO NOT ANTICIPATE THAT IT WILL INITIATE ANY CONVECTION...AS BETTER INSTABILITY REMAINS S OF MASS PIKE. BOUNDARY SHOULD LOSE SOME OF ITS STEAM AS IT REACHES BOSTON. WE ARE NOW FOCUSING OUR ATTENTION ON WW 614 AREA...WHERE CAPES ARE STILL AS HIGH AS 3000 J/KG AND ARE SUPERIMPOSED ON AN AREA OF PERSISTENT MOISTURE CONVERGENCE. INSTABILITY AXIS EXTENDS FROM NYC ONTO S COASTAL RI/MA. A FEW STORMS WILL BEAR CLOSE MONITORING...ONE IN SW CT...ANOTHER IN LOWER HUDSON VALLEY AND A THIRD IN NORTHERN NJ WHICH ARE ALL HEADING TOWARD OUR S COAST. INSTABILITY WILL REMAIN DESPITE LOSS OF DAYTIME HEATING...SO STORMS ARE EXPECTED TO SURVIVE TRIP THIS FAR E. WE HAVE ESSENTIALLY LOST CAP...BUT WE NEED EITHER SOME SORT OF BOUNDARY TO INITIATE CONVECTION THIS EVENING OR HAVE UPSTREAM STORMS GET INTO SE NEW ENGLAND. WE THINK LATTER WILL END UP BEING CASE. JWD && .PREVIOUS DISCUSSION... /ISSUED 621 PM EDT TUE JUL 18 2006/ SHORT TERM /TONIGHT/... MESOSCALE UPDATE 5 WW 611 CONTINUES IN EFFECT UNTIL 8 PM EDT. PLEASE SEE LATEST SPC MESOSCALE DISCUSSION WHICH MENTIONS LIKELY ISSUANCE OF A NEW WW THIS EVENING. FRONT REMAINS DRAPED ACROSS NORTHERN PART OF FORECAST AREA...WITH INSTABILITY AXIS RUNNING FROM SE PA INTO NYC AND S OF MASS PIKE. THIS IS ALSO WHERE WE HAVE NOTICED MOISTURE CONVERGENCE INCREASING DURING PAST COUPLE OF HOURS. SATELLITE ALSO SHOWS CUMULUS CLOUDS BUILDING NEAR S COASTAL SEA BREEZE...ESPECIALLY FROM PROVIDENCE TO PLYMOUTH WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED. SOUTHERN ZONES REMAIN IN A HIGH CAPE ENVIRONMENT WITH DEWPOINTS WELL INTO 70S...AND INSTABILITY WILL CONTINUE TO BE PRESENT WELL INTO EVENING DESPITE LOSS OF DAYTIME HEATING. FARTHER N...INSTABILITY REMAINS BUT THERE HAS BEEN SOME LOW LEVEL DRYING AS SEEN BY DEWPOINTS DROPPING A BIT INTO UPPER 50S AND LOWER 60S...BUT EVEN IN THIS AREA THERE HAS BEEN SOME RECOVERY IN PAST HOUR AS MIXING DIMINISHES. RADAR MOSAIC SHOWS LINE OF CONVECTION ATTEMPTING TO ORGANIZE FROM LOWER HUDSON VALLEY INTO NW CT AND WESTERN MA. WE THINK WIDELY SCATTERED STORMS WILL TRY TO GET GOING IN WESTERN MA NEXT 1-3 HOURS WHILE MAIN FOCUS OF ACTIVITY SHIFTS INTO CT...RI AND SE MA WHERE GREATER INSTABILITY IS PRESENT. 18Z NAM/GFS BOTH INDICATE GREATER CONVECTIVE POTENTIAL S OF MASS PIKE AS ACTIVITY NOW OVER PA AND ENTERING NORTHERN NJ HEADS IN OUR DIRECTION. JWD PREVIOUS DISCUSSION... /ISSUED 519 PM EDT TUE JUL 18 2006/ .NO SUPERCELLS YET IN SNE BUT WE ARE NOT DONE THIS EVENING AND FUTURE ATTENTION IS ON TD2 OFF THE SE USA COAST AND THE POSSIBILITY OF A MORE PRODUCTIVE ACTIVE WX PATTERN FRIDAY AND POSSIBLY A SIGNIFICANT 12 HOUR RAIN EVENT DURING THE WEEKEND... SHORT TERM /TONIGHT THROUGH WEDNESDAY/... COLD FRONT MAKING SOME GRADUAL PROGRESS ACROSS EASTERN NEW YORK STATE AT THE CURRENT TIME. THE FRONT WILL GRADUALLY PUSH THROUGH THE FORECAST AREA TONIGHT THEN STALL JUST S OF THE COASTAL WATERS WEDNESDAY. QUESTION FOR TONIGHT WILL INCLUDE TIMING AND AREAL COVERAGE OF CONVECTION. ITS BEEN THE HOTTEST DAY OF THE YEAR SO FAR AT SOME INTERIOR LOCATIONS WITH HIGH TEMPERATURES IN THE MID 90S AND HEAT INDICES AROUND OR SLIGHTLY OVER 100 DEGREES. CONVECTIVE TEMPERATURE CLOSE TO BEING REACHED AND THIS WILL ALLOW THE CAP TO BREAK. HOWEVER STILL AWAITING A COUPLE OF FACTORS BEFORE SCATTERED CONVECTION DEVELOPS. FIRST COLDER 700 MILLIBAR TEMPERATURES ALOFT WILL SINK SOUTHWARD FROM NORTHERN NEW ENGLAND THIS EVENING. SECOND THERE WILL BE INCREASING MOISTURE CONVERGENCE AS THE FRONT APPROACHES THE COAST. THEREFORE CONTINUED THE MENTION OF CHANCE POPS THROUGH TONIGHT. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 8 PM. MOST OF THE SEVERE REPORTS IN NORTHERN NEW ENGLAND HAVE INCLUDED WIND DAMAGE BUT LARGE HAIL CANNOT BE RULED OUT. THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. PREFERRED THE GFS OVER THE NAM WITH RESPECT TO THE SLOWER FRONTAL PROGRESS. RAISED MINIMUM TEMPERATURES SLIGHTLY FOR THE OVERNIGHT PERIOD. FOG PATCHES WILL FORM TONIGHT ESPECIALLY ALONG THE SOUTH COAST WHERE IT MAY BECOME LOCALLY DENSE. LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... 14Z HPC GUIDANCE WAS BLENDED WITH 12Z EC/GFS OP RUN MASS FIELD SIGNALS. WED NIGHT THRU THU NIGHT...CONSERVATIVE APPROACH AND STILL ESSENTIALLY DRY BUT 12Z GFS ENS WERE SHOWING A FEW WET MEMBERS FOR AND SO NOT QUITE AS CLEAR CUT AS IT WAS YDY AT THIS TIME. FRI...NEXT CFP...UPPED POPS NW PTN OF THE FA BASED ON GFS ENSEMBLE OUTPUT AND 12Z ECMWF/GFS OP RUNS. SAT-SUN...A BREAK? BUT BOTH THE 12Z GFS/ECMWF HAVE A WAA SHOWERY EVENT WITH HIGH TDS ALOFT DESPITE WK NE SFC FLOW UNDERNEATH AS THER ATTENDENT SFC LOW PASSES CLOSE TO THE SNE COAST. COULD BE A BIG RAIN EVENT FOR 12 HRS IN PTNS OF SNE. POPS UPPED TO LIKELY. MON...LESS CHANCE OF RAIN AS SFC LOW DEPARTS AND DRYING ENSUES. TUE...HPC EXTENDED FCST. AVIATION... MVFR CEILINGS AND VSBYS IN FOG PATCHES TONIGHT EXCEPT IFR/LIFR ON NANTUCKET AND HYANNIS. MARINE... SHORT TERM...HAVE DROPPED THE SMALL CRAFT ADVISORY AS WIND SPEEDS AND SOUTHWESTERLY SWELL SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. WNA SEAS ARE SLIGHTLY OVERDONE WITH RESPECT TO INITIAL CONDITIONS AND INHERENT LOW LEVEL INVERSION. LONG TERM... COULD BE A SCA SITN DEVELOPING FOR PORTIONS OF THE WATERS FRI AND THIS WEEKEND WITH A CFP LATE FRI AND THEN A NEW LOW MOVING NEWD ALONG THE STALLED FRONT THIS WEEKEND. TPC... YOUVE SEEN THE TPC ACTIONS THIS AFTERNOON AND EVENING BASED ON SITN EVOLVING OFF THE SE USA COAST. ONLY ACTION ATTM IS SPECIAL SOUNDINGS FOR THE MODELS AT 18Z/06Z. HEAT INDEX /HI/ CRITERIA... HEAT ADVISORY .. ANYTIME THE HI REACHES 100-104 FOR 2 HOURS. HEAT WARNING .. ANYTIME THE HI REACHES 105+ FOR 2 HOURS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SHORT TERM...JWD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 704 PM EDT TUE JUL 18 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-191103- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 704 PM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH LATE THIS EVENING...AND A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED FOR MUCH OF CONNECTICUT...RHODE ISLAND AND SOUTHEAST MASSACHUSETTS INCLUDING THE ADJACENT WATERS BUT NOT NANTUCKET. DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. IF THUNDERSTORMS OCCUR...CHANCES ARE A BIT HIGHER THAN NORMAL FOR GOLF BALL SIZE HAIL OR VERY STRONG WEST WINDS EXCEEDING 70 MPH. HOW WIDESPREAD THESE STORMS WILL BE REMAINS UNCERTAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS MAY OCCUR FRIDAY...WITH INDICATIONS OF POSSIBLE ISOLATED SEVERE. BRIEF POOR DRAINAGE STREET FLOODING RAINS ARE POSSIBLE FOR A SMALL PORTION OF PRIMARILY SOUTHEAST NEW ENGLAND LATE SATURDAY NIGHT OR SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN PROGRESS. DRAG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 416 PM EDT TUE JUL 18 2006 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-190015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 416 PM EDT TUE JUL 18 2006 ...SCATTERED SEVERE THUNDERSTORMS EXPECTED THIS EVENING AND A FEW MIGHT BE UNUSUALLY STRONG FOR SOUTHERN NEW ENGLAND... ALTHOUGH THERE HAVE BEEN NUMEROUS REPORTS OF SEVERE WEATHER IN NORTHERN NEW ENGLAND THIS AFTERNOON...A WARM LAYER IN THE MID LEVELS OF THE ATMOSPHERE HAS PREVENTED THUNDERSTORMS FROM DEVELOPING ACROSS OUR REGION. HOWEVER...THE ATMOSPHERE CONTINUES TO DESTABILIZE AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 5 AND 8 PM. ALTHOUGH SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION...IT APPEARS THAT THE COVERAGE WILL BE MORE NUMEROUS TO THE SOUTH OF THE MASSACHUSETTS TURNPIKE. WE ARE STILL UNCERTAIN AS TO THE AREAL COVERAGE OF THE ACTIVITY. HOWEVER...ANY STORM THAT DEVELOPS MAY QUICKLY BECOME SEVERE. THE MAIN THREAT WILL BE UNUSUALLY STRONG AND DAMAGING STRAIGHT LINE WINDS FOR SOUTHERN NEW ENGLAND. IN ADDITION...LARGE HAIL WILL ALSO BE A CONCERN WITH THE EXTREME INSTABILITY. AS WE APPROACH SUNSET...THE SHOWER AND THUNDERSTORM ACTIVITY MAY INCREASE IN COVERAGE A BIT NEAR THE I-95 CORRIDOR INCLUDING BOSTON TO PROVIDENCE. THE ATMOSPHERE MAY REMAIN UNSTABLE ENOUGH TO SUPPORT SEVERE WEATHER UNTIL THE LATE EVENING ALONG PORTION OF THE COASTAL PLAIN. FRANK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 636 PM EDT TUE JUL 18 2006 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-190200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 636 PM EDT TUE JUL 18 2006 ...SCATTERED SEVERE THUNDERSTORMS ARE STILL EXPECTED THIS EVENING MAINLY SOUTH OF THE MASSACHUSETTS TURNPIKE... AS OF 630 PM...A COLD FRONT WAS DRAPED NEAR HARTFORD CONNECTICUT EXTENDING EASTWARD INTO NORTHERN RHODE ISLAND...AND INTO SOUTHEAST MASSACHUSETTS. THE ATMOSPHERE IN THIS REGION REMAINS QUITE UNSTABLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THIS FRONT THROUGH 830 PM. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WIND GUSTS...BUT LARGE HAIL WILL ALSO BE POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL CONTINUE INTO THE LATE EVENING BECAUSE OF THE UNUSUALLY HIGH INSTABILITY. TO THE NORTH OF THE MASSACHUSETTS TURNPIKE...ISOLATED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE. ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM CAN NOT BE RULED OUT...THE MAIN THREAT APPEARS TO BE SOUTH OF THE MASSACHUSETTS TURNPIKE PARTICULARLY IN RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. FRANK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 800 PM EDT TUE JUL 18 2006 CTZ002-003-190045- HARTFORD CT-TOLLAND CT- 800 PM EDT TUE JUL 18 2006 AT 757 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES NORTHWEST OF VERNON...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...BOLTON BY 810 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND. FRANK
The Boston radar (KBOX), 105 km away, was scanning. The volume nearest the first event began at 00:44 UTC.
6 thunderstorm wind, 3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2006Every state in 2006This day in weather historyWarnings in Connecticut, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521334, 5521335, 5521336, 5521337, 5521338, 5521339, 5521340, 5521341, 5521342.